# SDR CA040625001

- Difficulty date: April 23, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Dhav DHC8301
- Aircraft time: 11,366 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2910 · Hydraulic System, Main
- Part: Check Valve
- Part number: 3158223
- Condition: Leaking
- Location: Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH AND AFTER LANDING GEAR DOWN SELECTION COMPLETED, NR 2 HYDRAULIC SYSTEM INDICATED LOSS OF ALL FLUID. APPROACH TO LANDING WAS CONTINUED, FOLLOWING A NORMAL LANDING, CREW INSPECTED AC AND CONFIRMED A SIGNIFICANT HYD LEAK FROM AIRCRAFT'S EMPENNAGE AREA. FLIGHT WAS TERMINATED AND ENGINEERING ASSISTANCE REQUESTED. ENGINEERING INVESTIGATION CONFIRMED METAL FATIGUE FAILURE OF A CHECK VALVE BODY, WHICH ALLOWED LIBERATION OF ALL OF NR 2 HYDRAULIC SYSTEM FLUID TO ATMOSPHERE.  FAILED CHECK VALVE WAS REPLACED AND FOLLOWING SERVICING OF THE NR 2 HYDRAULIC SYSTEM AIRCRAFT WAS RETURNED TO SERVICE. IT WAS NOTED THAT  INSIDE OF THE VALVE SHOWED SIGNS OF CORROSION. TSN=11366.21 HRS
